Quick methotrexate question

Options
toady
toady Member Posts: 2,281
edited 8. Aug 2015, 14:31 in Living with Arthritis archive
Just a quick question (I have a few lined up, and feel bad even asking for advice frankly as I haven't so much as looked in here for so long, let alone helped anyone with their stuff, but such is my current not-up-to-much status :()

..anyhow, through mutual bungling of hosp & HAH, I've been without my new lowered prescription of injectable metoject for a couple of weeks - and as I wasn't getting on too well at my old dose, opted to risk skipping 1 or 2 thinking the others would be here shortly. :roll:

The way things are I will probably have missed 3 injections by the time I get my new ones, as I am now too scared to take one at the existing dose, in case the gap without any will magnify the side effects.

Has anyone any experience of how mtx affects you after a gap? And am I clutching at straws to think that a new low (not by much) dose will even out any effect I get by having missed 2-3 doses altogether? I'm not confessing to anyone at rheumy dept that I've missed any, so can't ask them. :oops:

thanks.

Comments

  • DebraKelly
    DebraKelly Member Posts: 398
    edited 30. Nov -1, 00:00
    Options
    I wouldn't worry about missing a dose of Meth for 2 weeks or so.
    Any longer than that and I certainly speak to your GP for advise.

    As long as you restart on the same dose you where on it should be fine.

    I have been on Meth for 5 years, I have RA.
  • toady
    toady Member Posts: 2,281
    edited 30. Nov -1, 00:00
    Options
    Thank you very much. It will be a lower dose than where I was before, which I'm hoping will help. I never really had side effects on injectable from scratch, but that was a lower dose again.

    I usually inject on Saturday and am hoping to get them before this Sat. Even if I do I will already have missed 3 doses. I will go & chase them again now, but all that is happening is each side is blaming the other for the delay, and someone must be fibbing as they are directly contradicting each other on matters of fact. :(
  • toady
    toady Member Posts: 2,281
    edited 30. Nov -1, 00:00
    Options
    Right, I have phoned & my delivery is ready (hadn't the heart to ask them how long they have known that without contacting me) - so the nearest I can inject is Thursday. If it had been Mon/Tue I could have sort of called it a two and a half missed dose, but it will now be as good as 3 whichever way I look at it.
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    I can only speak of my own experience(s), toady. I've never done injected meth, just the pills. I can't remember what dose I was on before ops - I'm on 15 mgs per week now but it could have been up to 25mgs - and having to leave it out for several weeks beforehand. I'm fairly sure I've always just gone back to whatever dose I was on pre op. My very limited thinking would be that, if you had no problems before the break, you're unlikely to have any after. I hope that's so.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • toady
    toady Member Posts: 2,281
    edited 30. Nov -1, 00:00
    Options
    Thanks very much, sticky. I hadn't had side effects for all the time I was on my current dose but recently I've felt they do 'get to me' more. I've lost weight & given that, dr agreed that perhaps I'm now slightly being over-medicated.. So I'll just hope the lesser dose will compensate for the gap, with a bit of mind over matter chucked in. Was worried I would re-set my tolerance back to a smaller dose but hopefully not. If it wasn't for these blasted auto pens, which I hate, I would probably have mucked about by now and injected myself with a nearly-dose (being a bit cavalier like that). Stupid things. :(

    Thanks again for the help. :)
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    I've always thought (rightly or wrongly) that the idea behind building up the meth dose gradually was to ensure there was nothing pre-existing which might object to it ie a small dose would produce less of a reaction than a big one and that, if one can tolerate a larger dose before a 'gap' then one will tolerate it after. I have no medical expertise whatsoever behind this theory but it's always worked for me.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    In the past I have missed up to three weeks but have resumed as normal - so far so good! The mix-ups with delivery happen (and are undoubtedly a nuisance) but seeing as how you are now on a lower dose I am sure all will be well. Good luck! DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • toady
    toady Member Posts: 2,281
    edited 30. Nov -1, 00:00
    Options
    Thank you thank you. :)

    I always worked on the slightly different theory that you worked your up simply to acclimatise to each dose increase. You are probably nearer with yours, sticky, and thank you too very much Daisy, I am cheered by your own 'findings'. I don't fancy Thursday much having lost my (remaining) nerve a bit but feel better about it than I did. xx
  • DebraKelly
    DebraKelly Member Posts: 398
    edited 30. Nov -1, 00:00
    Options
    Starting on a lower dose after a short break seems sensible.
    I have been on both injections & tablets, currently on tablets.

    Never had any problems with both other than at the start of treatment.

    Honestly my house is like a chemist! lol
  • toady
    toady Member Posts: 2,281
    edited 30. Nov -1, 00:00
    Options
    ^ Thank you :)

    I have had the jab & survived :D ..more or less ran at it the minute they got here before I lost my nerve, with no ill effects or at least not increased or unexpected ones.

    One less thing for chicken licken to worry about ;)